MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812250
Medical Device Problem Codes Break (1069); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.50 x 12mm synergy xd drug-eluting stent was selected for treatment.However, the shaft broke while trying to introduce to the artery.The procedure was completed using an alternate device.No patient complications were reported, and the patient fully recovered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: synergy xd mr us 2.50 x 12mm stent delivery system was returned for analysis.A visual and tactile examination identified a hypotube break at 44.2cm distal from strain relief.Both sections of the hypotube were kinked at various locations along their lengths.A visual inspection of the outer and inner lumen and tactile examination of the entire extrusion found no issues, and a microscopic examination of the distal extrusion identified no damage.A microscopic examination identified no sign of damage, stretching or lifting of the stent struts.Balloon cones were reviewed under microscopic examination, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Bumper tip showed no signs of distal tip damage.Device history record review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of cause not established.This conclusion code is based on the available information.Based on the limited information available it is likely that some form of resistance was encountered which resulted in excessive forces being applied to the device, resulting in the break.Potential interactions with challenging anatomy and interactions with other devices used during the procedure may have contributed to the reported break.It is unknown if the unreported kinks, identified along the hypotube, occurred during the procedure or during device handling post procedure.

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24220120
Report Number2124215-2026-05438
Device Sequence Number8326043
Product Code NIQ
UDI-Device Identifier08714729980797
UDI-Public(01)08714729980797(17)260730(10)34616133
Combination Product (Y/N)Y
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Model NumberH7493941812250
Device Catalogue NumberH7493941812250
Device Lot Number0034616133
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date04/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown